Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Lake Charles, LA

January 21, 20164 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 21, 2016, 1:55 PM CST for 4 parishes in Louisiana. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2016, 1:55 PM CST (19:55 UTC)
Expired
Jan 21, 2016, 2:45 PM CST
In force
50 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Allen Parish, LA, Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 30 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 2:23 PM CSTHAIL 1Pitkin, LAPUBLIC POSTED A PHOTO ON FACEBOOK OF QUARTER SIZE HAIL NEAR PITKIN
Jan 21, 2:30 PM CSTHAIL 1De Ridder, LAREPORT FROM SHERIFFS OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 11:48 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

897 
WUUS54 KLCH 211955
SVRLCH
LAC003-011-079-115-212045-
/O.NEW.KLCH.SV.W.0023.160121T1955Z-160121T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
155 PM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  NORTHEASTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHEASTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...

* UNTIL 245 PM CST

* AT 154 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  DE RIDDER...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OAKDALE...ELIZABETH...PITKIN...DE RIDDER...SUGARTOWN...GRANT...
  DERIDDER...ALLEN PARISH AIRPORT...CRAVENS...FULLERTON...TULLA...
  CALCASIEU...UNION HILL AND BUNDICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3115 9269 3090 9259 3089 9260 3075 9260
      3072 9325 3087 9330
TIME...MOT...LOC 1954Z 248DEG 34KT 3083 9317 

HAIL...1.25IN
WIND...60MPH
 
$$

TINGLER
1 follow-up statement
703 
WWUS54 KLCH 212020
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CST THU JAN 21 2016

LAC003-011-079-115-212045-
/O.CON.KLCH.SV.W.0023.000000T0000Z-160121T2045Z/
VERNON LA-ALLEN LA-BEAUREGARD LA-RAPIDES LA-
220 PM CST THU JAN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR SOUTHEASTERN VERNON...NORTHEASTERN ALLEN...NORTHEASTERN
BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES...

AT 220 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PITKIN...
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OAKDALE...ELIZABETH...PITKIN...SUGARTOWN...CALCASIEU AND UNION HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3115 9269 3090 9259 3089 9260 3083 9260
      3081 9302 3091 9312
TIME...MOT...LOC 2020Z 245DEG 39KT 3090 9297 

HAIL...1.00IN
WIND...<50MPH
 
$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:58 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 21, 11:58 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CST THU JAN 21 2016

.UPDATE...
GRIDS/ZONES UPDATED FOR TORNADO WATCH #5 VALID TIL 01Z/19CST.

25

&&

.PREV DISCUSSION... /ISSUED 1141 AM CST THU JAN 21 2016/

DISCUSSION...
21/18Z TAF ISSUANCE.

AVIATION...
WARM FRONT CONTINUES TO LIFT NORTH ACRS THE AREA WITH VFR
CONDITIONS AT SRN TAF SITES WHILE FOG WITH LIFR VSBYS/CIGS
PERSISTS AT AEX. EXPECT IMPROVING CIGS/VSBYS ACRS CNTL LA AS THE
FRONT MOVES FURTHER NORTH DURING THE AFTN. MEANWHILE...ISLTD
SHRA/TSRA ARE DEVELOPING ACRS LA WITH MORE SCTD ACTIVITY ACRS SE
TX IN ADVANCE OF A STRONG UPR LOW AND SFC COLD FRONT MOVING INTO
THE REGION. CONVECTIVE COVG WILL INCREASE DURING THE AFTN WITH A
BAND OF STORMS...SOME STRONG...APPROACHING BPT AROUND 21Z THEN
MOVING EAST ACRS THE AREA AND EXITING LFT/ARA AROUND 03Z THIS
EVENING. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING AS WELL AS STRONG WIND GUSTS AND HAIL...IN
ADDITION TO REDUCING CIGS/VSBYS TO IFR. WINDS WILL SHIFT WEST THEN
NW IN THE WAKE OF THE COLD FRONT LATE THIS AFTN AND EVENING...WITH
SUSTAINED WINDS AROUND 20 KT AND GUSTS TO 30 KT EXPECTED THROUGH
EARLY FRI. MVFR CIGS WILL GRADUALLY IMPROVE FRI MORNING. 24

PREV DISCUSSION... /ISSUED 1100 AM CST THU JAN 21 2016/

DISCUSSION...
UPDATED POPS FOR THE REMAINDER OF THE DAY BASED ON LATEST RADAR
TRENDS...OTHERWISE NO CHANGES TO INHERITED GRIDS/ZONES AS
SHOWERS/STORMS WILL BECOME WIDESPREAD AS A STRONG SHORTWAVE ALOFT
AND ASSOCIATED SFC LOW/STRONG COLD FRONT APPROACH. REGIONAL 12Z
SOUNDINGS STILL SUPPORT INCLUDED SEVERE WORDING INTO THE EVENING
HOURS.

25

PREV DISCUSSION... /ISSUED 621 AM CST THU JAN 21 2016/

UPDATE...HAVE ISSUED A DENSE FOG ADVISORY FOR PORTIONS OF
ACADIANA. UPDATED FORECAST IS OUT.

PREV DISCUSSION... /ISSUED 329 AM CST THU JAN 21 2016/

DISCUSSION...ISOLATED SHOWERS NOW DOTTING THE AREA EARLY THIS
MORNING WITH AN INCREASINGLY ACTIVE WEATHER DAY ANTICIPATED.
SURFACE LOW PRESSURE OVER CENTRAL TEXAS IS NOW IN THE PROCESS OF
INTENSIFYING WITH THE APPROACH OF A DEEPENING AND INCREASINGLY
SHARP MID/UPPER LEVEL TROF INTO THE TEXAS PANHANDLE. EASTWARD
ADVANCING FEATURES WILL BRING RISING RAIN CHANCES THROUGH THE DAY
WITH MODELS CONSISTENT IN MOVING THE SURFACE LOW ACROSS NORTHERN
LOUISIANA DURING THE AFTERNOON AND EARLY EVENING HOURS WITH AN
ASSOCIATED COLD FRONT ADVANCING ACROSS THE FORECAST AREA.

CARRYING LIKELY TO CATEGORICAL POPS FOR SHOWERS AND THUNDERSTORMS.
WITH A RAPID PROGRESSIVE OF SYSTEM...EXTENSIVE RAINS ARE NOT
EXPECTED WITH AREAL AMOUNTS GENERALLY UNDER 1 INCH. AS IS ALWAYS
THE CASE THOUGH...STRONGER STORMS COULD PRODUCE SOME BRIEF
LOCALLY HEAVY RAINFALL.

MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE
STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA
WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED
RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS
COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING
OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS.
1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED.
HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY.

RAINS END OVERNIGHT WITH SYSTEM EXITING EAST. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION YIELDING A DRY WEATHER PATTERN THROUGH
THE WEEKEND. A STRONG NORTHERLY FLOW THROUGH THE COLUMN WILL
BRING ANOTHER ROUND OF TEMPERATURES WELL BELOW THE NORM WITH LOWS
REACHING OR NEAR FREEZING FOR ALL BUT THE IMMEDIATE COAST SATURDAY
MORNING AS 1030 MB HIGH DROPS DOWN INTO THE MIDWEST. DAYTIME HIGHS
RISE ONLY INTO THE LOW 50S. TEMPS LOOK TO BE JUST SLIGHTLY SUNDAY.
WARMER WEATHER RETURNS BRIEFLY MONDAY...ALONG WITH A RETURNING
CHANCE OF RAINS AHEAD OF OUR NEXT FRONTAL PASSAGE.

MARINE...LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL
ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER
MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY
A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS
AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS
INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS
PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY
STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED
PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT
NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  40  46  30 /  80  70  20  10
LCH  70  42  50  33 /  80  40  10   0
LFT  71  44  50  32 /  80  70  10   0
BPT  71  40  51  33 /  80  30  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
     475.

     SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SATURDAY FOR
     GMZ470-472-475.

     GALE WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
     GMZ470-472-475.

     LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
     FOR GMZ430-432-435.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
     LATE FRIDAY NIGHT FOR GMZ430-432-435.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
     FOR GMZ450-452-455.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR
     GMZ450-452-455.

&&
Hazardous weather outlook, Jan 21, 4:13 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CST THU JAN 21 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221015-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
413 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE
STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA
WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED
RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS
COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING
OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS.
1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED.
HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

GMZ430-432-435-450-452-455-470-472-475-221015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
413 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL
ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER
MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY
A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS
AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS
INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS
PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY
STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED
PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT
NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS AND ELEVATED SEAS ARE EXPECTED TO CONTINUE FRIDAY
AND FRIDAY NIGHT BEFORE FINALLY SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

In the hours before

Local storm report, Jan 21, 1:16 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
116 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             3 WSW CALL              30.59N 93.92W
01/21/2016  E0.75 INCH       JASPER             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT CALL JUNCTION

&&

HUMPHREY
Local storm report, Jan 21, 1:24 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             1 S BON WEIR            30.73N 93.66W
01/21/2016  E1.75 INCH       NEWTON             TX   PUBLIC

            PICTURE SUBMITTED VIA FACEBOOK INDICATES APPROXIMATELY
            GOLF BALL SIZE HAIL NEAR BON WEIR. TIME ESTIMATED BY
            RADAR.

&&

DJONES
Special weather statement, Jan 21, 1:46 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
146 PM CST THU JAN 21 2016

TXZ215-216-212030-
JEFFERSON TX-ORANGE TX-
146 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE AND CENTRAL
JEFFERSON COUNTIES UNTIL 230 PM CST...

AT 146 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BEAUMONT TO FANNETT...
AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...VIDOR...
CENTRAL GARDENS...HAMSHIRE...MAURICEVILLE...ROSE CITY...PINE
FOREST...LA BELLE...PORT ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...
FANNETT AND WINNIE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHEASTERN
TEXAS.

LAT...LON 3015 9420 3016 9411 3017 9411 3024 9387
      2988 9392 2988 9393 2982 9436 2988 9436
TIME...MOT...LOC 1946Z 244DEG 28KT 3011 9412 2991 9427

24
Special weather statement, Jan 21, 1:48 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CST THU JAN 21 2016

LAZ027-028-212045-
RAPIDES LA-VERNON LA-
148 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON AND CENTRAL
RAPIDES PARISHES UNTIL 245 PM CST...

AT 147 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HUTTON TO NEAR LACAMP TO
NEAR FORT POLK...AND MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...LEESVILLE...BOYCE...LENA...FORT POLK...
HINESTON...ALEXANDRIA INTERNATIONAL AIRPORT...SLAGLE...DERIDDER...
BALL...COLFAX...LACAMP...LIBUSE...CRAVENS...FLATWOODS...PARADISE...
HUTTON...CLIFTON AND FULLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WEST CENTRAL
LOUISIANA.

LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
      3140 9267 3139 9266 3146 9232 3138 9226
      3102 9259 3093 9331 3115 9326 3137 9314
      3135 9295 3137 9295 3137 9292 3139 9291
      3152 9272
TIME...MOT...LOC 1947Z 248DEG 33KT 3135 9303 3122 9297 3102 9313

TINGLER
Special weather statement, Jan 21, 1:48 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CST THU JAN 21 2016

LAZ030-041-TXZ260>262-212015-
BEAUREGARD LA-CALCASIEU LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
NORTHERN NEWTON TX-
148 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND WEST
CENTRAL CALCASIEU PARISHES...SOUTHEASTERN JASPER AND SOUTHWESTERN
NEWTON COUNTIES UNTIL 215 PM CST...

AT 148 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GIST...OR 7 MILES SOUTH OF BUNA...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STARKS...DEWEYVILLE...GIST...DEVILS POCKET AND WRIGHTS SETTLEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3025 9398 3038 9406 3055 9366 3028 9362
TIME...MOT...LOC 1948Z 244DEG 28KT 3034 9393

24
Local storm report, Jan 21, 1:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             DE RIDDER               30.85N 93.29W
01/21/2016  E1.25 INCH       BEAUREGARD         LA   STORM CHASER

            STORM CHASER REPORTS HALF DOLLAR SIZE HAIL ALONG HWY 171
            AND HWY 26 IN DERIDDER.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 9:19 PM CSTSmall Craft AdvisoryLCH60 hr
Jan 21, 3:40 AM CSTGale WarningLCH48 hr
Jan 21, 3:40 AM CSTSmall Craft AdvisoryLCH53 hr
Jan 21, 4:28 AM CSTSpecial Weather StatementLCHBeauregard, Vernon62 min
Jan 21, 4:56 AM CSTSevere Thunderstorm WarningLCHVernon49 min
Jan 21, 5:11 AM CSTTornado WarningLCHRapides, Vernon21 min
Jan 21, 5:32 AM CSTLow Water AdvisoryLCH34 hr
Jan 21, 5:43 AM CSTSpecial Weather StatementLCHGrant62 min
Jan 21, 6:07 AM CSTSpecial Weather StatementLCHAvoyelles53 min
Jan 21, 6:12 AM CSTDense Fog AdvisoryLCHLafayette, Saint Martin3 hr
Jan 21, 12:29 PM CSTSpecial Weather StatementLCHJefferson Davis46 min
Jan 21, 12:43 PM CSTTornado WarningLCHBeauregard38 min
Jan 21, 12:49 PM CSTSpecial Weather StatementLCHVernon41 min
Jan 21, 1:05 PM CSTSevere Thunderstorm WarningLCHVernon40 min
Jan 21, 1:19 PM CSTSevere Thunderstorm WarningLCHBeauregard41 min
Jan 21, 1:48 PM CSTSpecial Weather StatementLCHRapides, Vernon57 min
Jan 21, 2:01 PM CSTSpecial Weather StatementLCHVernon14 min
Jan 21, 2:04 PM CSTSpecial Weather StatementLCHAvoyelles26 min
Jan 21, 2:08 PM CSTSevere Thunderstorm WarningLCHAvoyelles37 min
Jan 21, 2:18 PM CSTTornado WarningLCHAvoyelles27 min
Jan 21, 2:24 PM CSTSpecial Weather StatementLCHBeauregard36 min
Jan 21, 2:33 PM CSTSpecial Marine WarningLCH42 min
Jan 21, 2:41 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides, Vernon49 min
Jan 21, 2:49 PM CSTSevere Thunderstorm WarningLCHAvoyelles26 min
Jan 21, 3:06 PM CSTWind AdvisoryLCHAllen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more26 hr
Jan 21, 3:31 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides44 min
Jan 21, 4:40 PM CSTSpecial Weather StatementLCHLafayette50 min
Jan 21, 4:58 PM CSTSpecial Marine WarningLCH32 min
Jan 21, 5:11 PM CSTSpecial Marine WarningLCH34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.